Alert archive / California / Wind Advisories in 2020
Wind Advisory 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 22, 2020, 9:10 PM PDT for Imperial County, California. It took effect at Mar 23, 2020, 7:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2020, 9:10 PM PDT (04:10 UTC)
- In effect from
- Mar 23, 2020, 7:00 AM PDT
- Expired
- Mar 23, 2020, 5:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS75 KPSR 230410 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 910 PM MST Sun Mar 22 2020 CAZ562-232200- /O.NEW.KPSR.WI.Y.0010.200323T1400Z-200324T0000Z/ Imperial County Southwest- 910 PM PDT Sun Mar 22 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 7 AM to 5 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
278 WWUS75 KPSR 232059 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 159 PM MST Mon Mar 23 2020 CAZ562-240000- /O.CON.KPSR.WI.Y.0010.000000T0000Z-200324T0000Z/ Imperial County Southwest- 159 PM PDT Mon Mar 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Interstate 8 near the San Diego County border is included. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 22, 5:33 PM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 22, 5:33 PM PDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 533 PM MST Sun Mar 22 2020 .UPDATE...Updated aviation discussion. && .SYNOPSIS... A weak weather system passing into northern Arizona will create some gusty winds Monday and possibly a light isolated shower. Another weak storm system will move through the region Thursday and Friday resulting in the potential for a few light showers across south-central Arizona. Periods of breezy conditions will be possible throughout the week, especially over southeast California. && .DISCUSSION... Shortwave ridging aloft is in place over the Southwest amidst high clouds streaming in ahead of a closed upper low off the central California coast. The latter feature is forecast to deamplify over the next 24 hrs and rapidly progress eastward, taking a track across northern Arizona. Model guidance has been consistent focusing most of the impacts across the northern half of the state, with only a glancing influence of shower potential extending into northern Maricopa and La Paz Counties on Monday afternoon. The other minor impact will be breezy west winds with gusts of 15-30 mph during the afternoon and early evening. These speeds will remain below wind advisory thresholds, though parts of southwest Imperial County could approach them at times. Otherwise, should be a relatively pleasant day weather-wise with passing high clouds and temperatures very close to seasonal normals. Quasi-zonal flow returns Tuesday and Wednesday, bringing periods of high clouds, but otherwise rather unremarkable weather conditions outside of periods of afternoon breeziness. High temperatures will hold steady each day in the mid-upper 70s. More substantial changes to the large-scale pattern occur on Thursday as a colder upper trough digs southward across California. The timing of this system has shown a slowing trend over the past 24 hrs, but multi-model consensus is fairly consistent now depicting this feature. Overall, moisture will be lacking substantially, despite the cold nature of this system. The potential for light showers will likely peak Thursday into early Friday, but forecast totals are expected to be very light overall. Areas to the north and east of Phoenix stand a better shot at receiving slightly higher totals, but should generally remain below 0.25". Temperatures are also forecast to cool down to several degrees below normal on Thursday and Friday, even struggling to get out of the 60s in some locations. Dry zonal flow looks poised to return in the wake of the storm system with a return to dry and near-normal temperatures by next weekend. && .AVIATION...Updated at 0030Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Light and variable winds are favored across the Phoenix metro area through most of the evening and tonight. Amidst the variability, may see brief periods of west to northwest this evening and east to southeast after midnight. An early increase in west to southwest winds is expected Monday, around 16-17Z. Sustained speeds should increase to 10-15 kts with gusts up to 20-25 kts in the afternoon and then quickly subside after sunset. High clouds this evening will last through the night and clear out around sunrise. FEW cumulus based around 6 kft AGL may develop overnight and then increase in coverage, becoming SCT, during the afternoon. An isolated light shower cannot be ruled out between 19-00Z across the northern portions of the Valley as a weak system skirts by. Southeast California/Southwest Arizona including KIPL and KBLH: Light south to southwest winds are anticipated through the night at KBLH and only for a few more hours at KIPL. An increase in westerly winds is expected at KIPL after 2Z, with speeds increasing to around 10-13 kts. The gradient strengthens heading into mid to late morning. By 16-17Z, both terminals will see sustained speeds climb to around 15-20 kts with gusts up to 30 kts, following a dry cold front. Very breezy and gusty conditions should last through Monday afternoon. Scattered high clouds should begin clearing out after midnight. FEW-SCT cumulus or stratocumulus may develop after midnight, with bases around 6-7 kft AGL, and last through Monday morning before clearing by the afternoon. && .FIRE WEATHER... Tuesday through Saturday: Mostly dry conditions will prevail for most districts through the week though a weak weather disturbance will pass through the region Thursday and Friday providing the chance for a few showers. Isolated wetting rains may be possible in higher terrain east of Phoenix, where other areas will likely see very little, if any accumulation. Temperatures will hover near the seasonal normal with just some modest cooling associated with the low pressure system Thursday and Friday. Minimum afternoon humidity levels will mainly fall between 20-30% most of the week, however will begin to decrease closer to a 15-25% range next weekend. Overnight recovery will remain good to excellent. Locally breezy conditions are likely in association with the weather disturbance Wednesday and Thursday afternoons with localized gusts easily in a 20-25 mph range. However, very moist fuels along with elevated humidity levels should preclude any heightened fire danger. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...MO AVIATION...Benedict FIRE WEATHER...MO
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.